Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 120, NWS Pueblo, CO

July 14, 2014Bent County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 14, 2014, 12:07 PM MDT for Bent County, Prowers County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2014, 12:07 PM MDT (18:07 UTC)
Expired
Jul 14, 2014, 12:45 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bent County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 152 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:09 PM MDTHAIL 1.25Lamar, COPROWERS COUNTY COMM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1411 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS55 KPUB 141807
SVRPUB
COC011-099-141845-
/O.NEW.KPUB.SV.W.0120.140714T1807Z-140714T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1207 PM MDT MON JUL 14 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PROWERS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...

* UNTIL 1245 PM MDT

* AT 1207 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
  MOVING SOUTHWEST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LAMAR...HOLLY...GRANADA AND WILEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3821 10276 3805 10205 3765 10205
TIME...MOT...LOC 1807Z 029DEG 29KT 3807 10256 

HAIL...0.88IN
WIND...60MPH

$$

PJC
5 follow-up statements
952 
WWUS55 KPUB 141812
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1211 PM MDT MON JUL 14 2014

COC011-099-141845-
/O.CON.KPUB.SV.W.0120.000000T0000Z-140714T1845Z/
PROWERS CO-BENT CO-
1211 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR PROWERS AND SOUTHEASTERN BENT COUNTIES...

AT 1211 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
MOVING SOUTHWEST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. AT 1208 PM MDT...ENTER HALF DOLLAR SIZE HAIL
WAS REPORTED ON THE NORTH SIDE OF LAMAR. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA AND WILEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3821 10276 3805 10205 3765 10205
TIME...MOT...LOC 1811Z 029DEG 29KT 3804 10258 

HAIL...1.25IN
WIND...60MPH

$$

PJC
215 
WWUS55 KPUB 141817
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 PM MDT MON JUL 14 2014

COC011-099-141845-
/O.CON.KPUB.SV.W.0120.000000T0000Z-140714T1845Z/
PROWERS CO-BENT CO-
1216 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR PROWERS AND SOUTHEASTERN BENT COUNTIES...

AT 1216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAMAR...
MOVING SOUTHWEST AT 35 MPH.

HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA AND WILEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3821 10276 3805 10205 3765 10205
TIME...MOT...LOC 1816Z 029DEG 29KT 3800 10261 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

PJC
971 
WWUS55 KPUB 141824
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT MON JUL 14 2014

COC011-099-141845-
/O.CON.KPUB.SV.W.0120.000000T0000Z-140714T1845Z/
PROWERS CO-BENT CO-
1224 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR PROWERS AND SOUTHEASTERN BENT COUNTIES...

AT 1224 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
LAMAR...MOVING SOUTHWEST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR...HOLLY...GRANADA AND WILEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3821 10276 3805 10205 3765 10205
TIME...MOT...LOC 1824Z 029DEG 29KT 3794 10265 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

PJC
724 
WWUS55 KPUB 141831
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1230 PM MDT MON JUL 14 2014

COC011-099-141845-
/O.CON.KPUB.SV.W.0120.000000T0000Z-140714T1845Z/
PROWERS CO-BENT CO-
1230 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR PROWERS AND SOUTHEASTERN BENT COUNTIES...

AT 1230 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
LAMAR...MOVING SOUTHWEST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3816 10279 3796 10205 3765 10205
TIME...MOT...LOC 1830Z 029DEG 29KT 3789 10268 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

PJC
454 
WWUS55 KPUB 141837
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1237 PM MDT MON JUL 14 2014

COC011-099-141845-
/O.CON.KPUB.SV.W.0120.000000T0000Z-140714T1845Z/
PROWERS CO-BENT CO-
1237 PM MDT MON JUL 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM MDT
FOR PROWERS AND SOUTHEASTERN BENT COUNTIES...

AT 1237 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF TWO BUTTES RESERVOIR...OR 17 MILES SOUTH OF LAMAR...MOVING
SOUTHWEST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LAMAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PUEBLO.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3767 10314 3816 10279 3796 10205 3765 10205
TIME...MOT...LOC 1837Z 029DEG 29KT 3784 10272 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:28 AM MDT, 39 minutes earlier.

Area forecast discussion, Jul 14, 11:28 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT MON JUL 14 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 351 AM MDT MON JUL 14 2014

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO
INDICATE WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT ACROSS THE
REGION WITH HIGH AMPLITUDE UPPER LEVEL RIDGING PERSISTING ACROSS THE
DESERT SW AND INTERMOUNTAIN WEST AS AN UNSEASONABLY STRONG UPPER LOW
CONTINUES TO DIG ACROSS THE GREAT LAKES REGION. ONE EMBEDDED SHORT
WAVE TRANSLATING ACROSS THE NORTHERN AND INTO THE CENTRAL HIGH
PLAINS SENT A WEAK FRONTAL BOUNDARY ACROSS THE SE PLAINS LATE LAST
NIGHT...WHICH HELPED TO FIRE STORMS ACROSS THE SE MTS THROUGH THE
EARLY MORNING HOURS. ANOTHER EMBEDDED WAVE LOOKS TO BE TRANSLATING
ACROSS THE NORTHERN ROCKIES AT THIS TIME. SOME DRIER AIR WITHIN THE
FLOW ALOFT CONTINUES TO WORK INTO NORTHERN COLORADO WITH THE MAIN
MONSOONAL MOISTURE PLUME SLOWLY SHIFTING SOUTH AND WEST OF THE STATE
AT THIS TIME.

NO BIG CHANGES TO CURRENT FORECAST AS LAST NIGHTS FRONTAL BOUNDARY
LOOKS TO STALL NEAR THE COLORADO AND NEW MEXICO BORDER AS THE NEXT
BACK DOOR FRONT ASSOCIATED WITH THE PASSING NORTHERN ROCKIES WAVE
MOVES ACROSS EASTERN COLORADO THROUGH THE LATE MORNING AND
AFTERNOON. THESE BOUNDARIES SHOULD HELP FOCUS CONVECTIVE DEVELOP
ACROSS THE PLAINS THIS AFTERNOON AND EVENING...ALONG WITH DEVELOPING
UPSLOPE FLOW...STRONG SUMMER SOLAR HEATING AND CONTINUED AMPLE
AVAILABLE MOISTURE...SUPPORTING SCATTERED TO NUMEROUS SHOWER AND
THUNDERSTORM DEVELOPMENT OVER AND NEAR THE HIGHER TERRAIN. A SLIGHT
DECREASE IN PRECIP WATER PROGGED ACROSS THE AREA...THOUGH STILL
PLENTY OF JUICE IN THE AIR FOR LOCALLY HEAVY RAINFALL...ESPECIALLY
ACROSS EASTERN COLORADO.

MAIN CHANGE FROM THE PREVIOUS DAYS IS INCREASED FLOW ALOFT...WHICH
SHOULD KEEP STORMS MOVING. THIS WILL LESSEN THE THREAT FOR
WIDESPREAD FLASH FLOODING...THOUGH WILL NEED TO STAY VIGILANT FOR
THESE LOCALLY HEAVY RAINERS MOVING OVER AREA BURN SCARS AS WELL AS
AREAS THAT HAVE SEEN DECENT AMOUNTS OF PRECIPITATION OVER THE PAST
FEW DAYS. THE INCREASED FLOW ALOFT...HOWEVER...DOES ALLOW FOR
INCREASED SHEAR IN THE ATMOSPHERE AND INCREASING CHANCES FOR
SEVERE STORMS...ESPECIALLY OVER THE EASTERN PLAINS WHERE DEW PTS
IN THE MID TO UPPER 50S WILL SUPPORT CAPE VALUES IN THE 500-1500
J/KG RANGE. UPSLOPE FLOW DEEPENS OVERNIGHT WITH AMPLE MOISTURE IN
PLACE TO KEEP THE MENTION OF SHOWERS IN THE FORECAST OVERNIGHT.
MODEL SOUNDINGS ALSO SUPPORT STRATUS DEVELOPMENT ACROSS THE PLAINS
THROUGH EARLY TUESDAY MORNING. TEMPERATURES ACROSS THE AREA LOOK
TO BE NEAR OR SLIGHTLY WARMER THAN YESTERDAY.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 351 AM MDT MON JUL 14 2014

NORTHWEST FLOW ALOFT CONTINUES THROUGH MID-WEEK AS DEEP UPPER
TROUGH DROPS INTO THE GREAT LAKES. FOR TUE...SURFACE FRONT
RETREATS NORTHWARD WITH WINDS BECOMING S-SE ON THE PLAINS BY
AFTERNOON. LOW LEVEL MOISTURE WILL ADVECT NORTHWARD ACROSS THE
PLAINS...WITH SURFACE DEWPOINTS IN THE 60S...ESPECIALLY ALONG AND
EAST OF WEAK TROUGH NEAR THE KS BORDER. EXPECT FAIRLY VIGOROUS
CONVECTION TO DEVELOP OVER THE EASTERN MOUNTAINS AND PLAINS LATE
TUE AFTERNOON...WITH THE THREAT OF SEVERE STORMS FROM THE PALMER
DIVIDE SOUTHEAST TOWARD THE KS BORDER AS 0-6KM SHEAR INCREASES. IN
FACT...SHEAR WILL LIKELY BE SUFFICIENT FOR SUPERCELLS ON THE
PLAINS WITH VERY LARGE HAIL POSSIBLE. FARTHER WEST...AIRMASS OVER
THE MOUNTAINS DRIES SLIGHTLY...THOUGH IMPACT ON TSRA
STRENGTH/COVERAGE WILL BE SMALL...AS TYPICAL DIURNAL CONVECTIVE
CYCLE WITH CONTINUE.

TUE NIGHT INTO WED...LARGE MCS LIKELY OVER THE HIGH PLAINS...WITH
SYSTEM SLIDING SOUTHWARD NEAR/JUST EAST OF THE KS BORDER
OVERNIGHT. INCREASED POPS TO LIKELY OVER THE FAR EASTERN PLAINS TO
ACCOUNT FOR THIS SCENARIO...AND KEPT AT LEAST ISOLATED POPS OVER
THE REMAINDER OF THE AREA AS CONVECTION COULD LINGER FOR MUCH OF
THE NIGHT. COLD FRONT WILL DROP BACK SOUTH IN THE WAKE OF THE MCS
WED MORNING...LEADING TO A RENEWED WESTWARD PUSH OF LOW LEVEL
MOISTURE DURING THE DAY. WHILE AIR MASS ON THE PLAINS MAY BE
INITIALLY TOO COOL/STABLE FOR MUCH CONVECTION WED
AFTERNOON...UPSLOPE FLOW OVER THE EASTERN MOUNTAINS PLUS LIFT WITH
APPROACHING UPPER TROUGH WILL BE STRONG ENOUGH TO DEVELOP
AFTERNOON/EVENING TSRA ONCE AGAIN...WITH STORMS PUSHING EASTWARD
OVER THE EASTERN PLAINS AND ALONG THE RATON MESA IN THE EVENING.
FARTHER WEST...MOUNTAINS AND VALLEYS WILL CONTINUE WITH DIURNAL
CONVECTION...THOUGH TSRA COVERAGE AND INTENSITY MAY DECREASE
SLIGHTLY AS LOW LEVEL AIR MASS CONTINUE TO DRY OUT.

COOLER AIR WILL LINGER OVER THE EASTERN MOUNTAINS AND PLAINS
THU...WITH ECMWF SUGGESTING ANOTHER ROUND OF FAIRLY WIDESPREAD
TSRA...WHILE GFS IS DRIER WITH STORMS LIMITED TO THE EASTERN
MOUNTAINS. WILL RUN WITH ISOLATED TO LOW END SCT POPS MOST
LOCATIONS THU AFTERNOON/EVENING...AS SUSPECT MID-LEVEL DRYING
NOTED ON BOTH MODELS PLUS COOL SURFACE TEMPS MAY LIMIT CONVECTION
SOMEWHAT. FOR FRI AND BEYOND...UPPER RIDGE REBUILDS OVER THE
SOUTHWEST U.S. WITH FAIRLY DRY WESTERLY FLOW OVER THE NORTH SIDE
OF THE RIDGE SPREADING ACROSS CO. WILL STILL BE ENOUGH RESIDUAL
MOISTURE FOR SOME AFTERNOON TSRA OVER THE MOUNTAINS...THOUGH BY
SUN/MON ACTIVITY WILL BECOME VERY SPARSE. MAX TEMPS WILL WARM BACK
TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD.

&&

.AVIATION...
ISSUED AT 1128 AM MDT MON JUL 14 2014

PRIMARILY VFR CONDITIONS ARE EXPECTED OVER THE AREA TAF SITES
INTO THIS EVENING...WITH SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ACROSS SOUTHERN COLORADO BRINGING THE POTENTIAL FOR
GENERALLY BRIEF MVFR AND LOCAL IFR CONDITIONS TO THE KALS...KCOS
AND KPUB TAF SITES. UPSLOPE FLOW IS STILL EXPECTED TO DEEPEN ACROSS
THE SOUTHEASTERN EASTERN COLORADO FROM LATE THIS AFTERNOON INTO
THIS EVENING IN THE WAKE OF A NORTHERLY SURGE...WHICH WILL BE
CAPABLE OF PRODUCING MVFR AND IFR STRATUS CONDITIONS AT TIMES TO
SOUTHEASTERN COLORADO...ESPECIALLY AFTER 06Z/TUESDAY. AT THIS
TIME...IT STILL APPEARS THAT KCOS WILL HAVE THE HIGHEST POTENTIAL
OF EXPERIENCING IFR CONDITIONS LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 14, 11:19 AM MDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1119 AM MDT MON JUL 14 2014

COZ058>089-093>099-151730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1119 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
INTO THE LATE EVENING HOURS. THERE HAS BEEN A SLIGHT DECREASE IN
AVAILABLE MOISTURE AND A SLIGHT INCREASE IN THE STEERING WINDS IN
THE ATMOSPHERE TODAY...WHICH WILL DECREASE THE CHANCES FOR
WIDESPREAD FLASH FLOODING ACROSS THE AREA. HOWEVER...THERE REMAINS
ENOUGH MOISTURE IN THE AIR TO SUPPORT LOCALLY HEAVY
RAINFALL...WHICH WOULD STILL POSE THE THREAT FOR FLASH FLOODING
ACROSS AREA BURN SCARS...AS WELL AS THOSE AREAS THAT HAVE RECEIVED
HIGHER AMOUNTS OF PRECIPITATION DURING THE PREVIOUS FEW DAYS.

THE INCREASED WINDS ALOFT...HOWEVER...WILL ALLOW FOR INCREASED
CHANCES FOR A FEW STRONG TO SEVERE STORMS...PRODUCING HAIL AROUND
ONE INCH IN DIAMETER AND GUSTY WINDS TO AROUND 60 MPH...ESPECIALLY
OVER THE FAR SOUTHEASTERN PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
TUESDAY AND WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING
HOURS. WITH AMPLE AVAILABLE MOISTURE...LOCALLY HEAVY RAINFALL AND
FLASH FLOODING WILL BE POSSIBLE. THREATS FROM STORMS THAT DEVELOP
WILL INCLUDE LIGHTNING...HAIL UP TO NICKEL SIZE AND GUSTY WINDS
TO 50 MPH. STRONG TO SEVERE STORMS...CAPABLE OF PRODUCING LARGE
HAIL AND WIND GUSTS OVER 60 MPH WILL BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND PLAINS ON TUESDAY.

A SLOW WARMING AND DRYING TREND IS EXPECTED FROM THURSDAY INTO THE
WEEKEND...ALTHOUGH ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL REMAIN POSSIBLE...ESPECIALLY OVER AND NEAR THE
HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 14, 10:15 AM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1015 AM MDT MON JUL 14 2014

COZ081-084-085-141645-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1015 AM MDT MON JUL 14 2014

...SPECIAL WEATHER STATEMENT...

AT 1015 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER NEAR CASCADE...OR 8 MILES NORTHWEST OF COLORADO SPRINGS. THIS
SHOWER WAS NEARLY STATIONARY.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE
EASTERN HALF OF THE WALDO CANYON BURN SCAR WITH THIS STORM. IT IS
NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...
EASTERN HALF OF THE WALDO CANYON BURN SCAR

LAT...LON 3887 10486 3887 10495 3897 10495 3896 10486
TIME...MOT...LOC 1615Z 182DEG 2KT 3893 10492

PJC
Special weather statement, Jul 14, 11:36 AM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT MON JUL 14 2014

COZ098-141815-
LAMAR VICINITY/PROWERS COUNTY CO-
1136 AM MDT MON JUL 14 2014

...SPECIAL WEATHER STATEMENT...

AT 1136 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTMAN...OR 15 MILES NORTHWEST OF
COOLIDGE...MOVING SOUTH AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAMAR...GRANADA...HARTMAN AND BRISTOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3826 10258 3821 10209 3788 10218 3797 10268
TIME...MOT...LOC 1736Z 016DEG 16KT 3815 10227

PJC
Special weather statement, Jul 14, 11:49 AM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1149 AM MDT MON JUL 14 2014

COZ098-141830-
LAMAR VICINITY/PROWERS COUNTY-
1149 AM MDT MON JUL 14 2014

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

NORTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO...
THIS INCLUDES...
HOLLY...GRANADA...HARTMAN AND BRISTOL.

THE WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF
SHOWERS OR THUNDERSTORMS AND THESE WEAK FUNNEL CLOUDS FOR THE NEXT
FEW HOURS.

THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF
THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN
DISSIPATE.  HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE
GROUND AND CAUSE MINOR DAMAGE.

IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A
FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT
AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE.  IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER
SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A
FUNNEL CLOUD.

IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE
OF SAFETY...PREFERABLY IN A STURDY BUILDING.

PJC
Local storm report, Jul 14, 11:55 AM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1155 AM MDT MON JUL 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     FUNNEL CLOUD     5 NE LAMAR              38.13N 102.55W
07/14/2014                   PROWERS            CO   COUNTY OFFICIAL

            FUNNEL CLOUD NOTED FROM APPROXIMATELY 1140 AM TO 1145
            AM MDT.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:33 PM MDTSpecial Weather StatementPUBTeller27 min
Jul 13, 7:39 PM MDTSpecial Weather StatementPUBTeller36 min
Jul 13, 7:46 PM MDTSpecial Weather StatementPUBKiowa29 min
Jul 13, 9:15 PM MDTSpecial Weather StatementPUBTeller30 min
Jul 13, 10:43 PM MDTRiver Flood WarningPUBBent17 hr
Jul 14, 12:25 AM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 14, 1:00 AM MDTAreal Flood AdvisoryPUBCuster, Huerfano, Pueblo2 hr
Jul 14, 1:08 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas112 min
Jul 14, 1:08 AM MDTSpecial Weather StatementPUBHuerfano22 min
Jul 14, 10:15 AM MDTSpecial Weather StatementPUBTeller30 min
Jul 14, 11:36 AM MDTSpecial Weather StatementPUBProwers39 min
Jul 14, 12:25 PM MDTSpecial Weather StatementPUBTeller35 min
Jul 14, 12:43 PM MDTSevere Thunderstorm WarningPUBBent, Prowers47 min
Jul 14, 12:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 14, 1:04 PM MDTFlash Flood WarningPUBEl Paso116 min
Jul 14, 1:07 PM MDTSpecial Weather StatementPUBCostilla53 min
Jul 14, 1:18 PM MDTAreal Flood AdvisoryPUBFremont117 min
Jul 14, 1:21 PM MDTSpecial Weather StatementPUBBent24 min
Jul 14, 1:31 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers44 min
Jul 14, 1:41 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 14, 1:46 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller119 min
Jul 14, 1:51 PM MDTSpecial Weather StatementPUBPueblo39 min
Jul 14, 2:14 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 2:21 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 2:26 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 14, 2:28 PM MDTAreal Flood AdvisoryPUBCostilla, Las Animas3 hr
Jul 14, 2:29 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jul 14, 2:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 14, 2:38 PM MDTSpecial Weather StatementPUBPueblo37 min
Jul 14, 3:00 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Jul 14, 3:02 PM MDTSpecial Weather StatementPUBOtero28 min
Jul 14, 3:06 PM MDTSpecial Weather StatementPUBHuerfano39 min
Jul 14, 3:06 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 3:13 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas47 min
Jul 14, 3:19 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jul 14, 3:25 PM MDTAreal Flood AdvisoryPUBPueblo3 hr
Jul 14, 4:01 PM MDTSpecial Weather StatementPUBHuerfano44 min
Jul 14, 4:02 PM MDTAreal Flood AdvisoryPUBCrowley, El Paso, Pueblo3 hr
Jul 14, 4:20 PM MDTFlash Flood WarningPUBCrowley, Otero, Pueblo3 hr
Jul 14, 4:32 PM MDTFlash Flood WarningPUBCrowley, El Paso, Pueblo4 hr
Jul 14, 4:38 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jul 14, 4:40 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 14, 4:45 PM MDTSpecial Weather StatementPUBLas Animas45 min
Jul 14, 4:48 PM MDTSpecial Weather StatementPUBChaffee42 min
Jul 14, 5:03 PM MDTFlash Flood WatchPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more5 hr
Jul 14, 5:04 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 14, 5:12 PM MDTSpecial Weather StatementPUBCrowley33 min
Jul 14, 5:15 PM MDTFlash Flood WarningPUBEl Paso, Teller90 min
Jul 14, 5:15 PM MDTSpecial Weather StatementPUBAlamosa30 min
Jul 14, 5:25 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont50 min
Jul 14, 5:42 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.